Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 7, 2016, 9:58 PM CDT for Decatur County, Norton County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2016, 9:58 PM CDT (02:58 UTC)
- Expired
- May 7, 2016, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
392
WUUS53 KGLD 080258
SVRGLD
KSC039-137-080345-
/O.NEW.KGLD.SV.W.0048.160508T0258Z-160508T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
958 PM CDT SAT MAY 7 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
NORTON COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 1045 PM CDT
* AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF MORLAND...OR 16 MILES NORTHEAST OF HOXIE...MOVING NORTHEAST AT 65
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTON...LENORA...NORCATUR...CLAYTON...NEW ALMELO AND REAGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 9994 3957 10029 4000 10019 4000 9968
TIME...MOT...LOC 0257Z 203DEG 55KT 3945 10016
HAIL...1.50IN
WIND...60MPH
$$
HUSTED4 follow-up statements
235
WWUS53 KGLD 080304
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1004 PM CDT SAT MAY 7 2016
KSC039-137-080345-
/O.CON.KGLD.SV.W.0048.000000T0000Z-160508T0345Z/
DECATUR KS-NORTON KS-
1004 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EASTERN DECATUR AND NORTON COUNTIES...
AT 1004 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF LENORA...OR 19 MILES NORTHEAST OF HOXIE...MOVING NORTH AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTON...LENORA...NORCATUR...CLAYTON...NEW ALMELO AND REAGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 9994 3957 10027 4000 10019 4000 9968
TIME...MOT...LOC 0304Z 199DEG 49KT 3952 10015
HAIL...1.75IN
WIND...60MPH
$$
HUSTED194
WWUS53 KGLD 080318
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1018 PM CDT SAT MAY 7 2016
KSC039-137-080345-
/O.CON.KGLD.SV.W.0048.000000T0000Z-160508T0345Z/
DECATUR KS-NORTON KS-
1018 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN DECATUR AND WESTERN NORTON COUNTIES...
AT 1018 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF CLAYTON...OR 14 MILES SOUTHWEST OF NORTON...MOVING NORTH AT 55 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTON...NORCATUR...CLAYTON AND REAGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3962 10001 3963 10025 4000 10019 4000 9972
TIME...MOT...LOC 0318Z 199DEG 50KT 3969 10008
HAIL...2.00IN
WIND...60MPH
$$
HUSTED744
WWUS53 KGLD 080327
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1027 PM CDT SAT MAY 7 2016
KSC039-080337-
/O.CAN.KGLD.SV.W.0048.000000T0000Z-160508T0345Z/
DECATUR KS-
1027 PM CDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHWESTERN KANSAS.
LAT...LON 3970 9999 3972 10012 4000 10014 4000 9974
TIME...MOT...LOC 0327Z 203DEG 52KT 3980 10002
$$
KSC137-080345-
/O.CON.KGLD.SV.W.0048.000000T0000Z-160508T0345Z/
NORTON KS-
1027 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN NORTON COUNTY...
AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
NORTON...MOVING NORTHEAST AT 60 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTON AND REAGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3970 9999 3972 10012 4000 10014 4000 9974
TIME...MOT...LOC 0327Z 203DEG 52KT 3980 10002
HAIL...1.75IN
WIND...60MPH
$$
HUSTED705
WWUS53 KGLD 080343
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1043 PM CDT SAT MAY 7 2016
KSC137-080353-
/O.EXP.KGLD.SV.W.0048.000000T0000Z-160508T0345Z/
NORTON KS-
1043 PM CDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NORTON COUNTY
WILL EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHWESTERN KANSAS.
LAT...LON 3970 9999 3972 10012 4000 10014 4000 9974
TIME...MOT...LOC 0342Z 203DEG 55KT 3980 10002
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:26 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 7, 7:26 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 626 PM MDT SAT MAY 7 2016 .UPDATE... ISSUED AT 605 PM MDT SAT MAY 7 2016 WARM SECTOR REALLY STRUGGLING TO INITIATE CONVECTION AND DESPITE WHAT RUNS OF THE HRRR HAVE BEEN INDICATING...PROBABILITIES OF A LINE OF STORMS DEVELOPING ALONG DRY LINE APPEAR TO BE DECREASING. STILL THINK REASONABLE CHANCE FOR MORE STORMS TO DEVELOP ALONG AND NORTH OF WARM FRONT...BUT HAVE BACKED OFF POPS CONSIDERABLY SOUTH OF I-70. UPDATE ISSUED AT 452 PM MDT SAT MAY 7 2016 SEVERE WEATHER THREAT PRIMARY FORECAST CONCERN FOR THE NEXT SEVERAL HOURS...AS WELL AS POTENTIAL SHORT DURATION HIGH WIND EVENT BEHIND THE DRY LINE IN CHEYENNE COUNTY COLORADO. STARTING TO SEE MORE DEVELOPMENT ACROSS SOUTHERN CWA AHEAD OF DRY LINE AND EXPECT FOR THIS TO CONTINUE TO INCREASE IN COVERAGE FOR THE NEXT SEVERAL HOURS...BUT WITH LOW LEVEL WINDS IN THIS AREA NOT NEARLY AS BACKED AS NORTHWEST PORTION OF THE AREA...TORNADO THREAT WILL BE LESS AND DO NOT SEE ANY REASON TO ADJUST CURRENT WATCHES. HAVE INCREASED POPS QUITE A BIT AND TRIED TO BE A BIT MORE DETERMINISTIC AS THIS NEXT AREA OF STORMS DEVELOP AS EXPECT A FAIRLY SOLID LINE TO DEVELOP BY 00Z. MAY SEE A PERIOD OF 45-50 KT WIND GUSTS FOR THE NEXT HOUR AS DRYLINE BEGINS TO MOVE. BASED ON LAA AND NEARBY OBSERVATIONS...WINDOW FOR SIGNIFICANT WINDS LIMITED AND PEAK VALUES TOPPING OUT AROUND 48 KTS LOWERS CONFIDENCE IN ANY WIDESPREAD PERSISTENT HIGH WIND THREAT. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 118 PM MDT SAT MAY 7 2016 SURFACE LOW PRESSURE SITUATED OVER CENTRAL COLORADO WILL MOVE SLOWLY EASTWARD TODAY. A WARM FRONT WILL MOVE SLOWLY NORTHWARD INTO SOUTHWEST NEBRASKA AND A COLD FRONT WILL MOVE FROM WEST TO EAST OUT OF EASTERN COLORADO AND INTO NORTHWEST KANSAS. THUNDERSTORMS WILL DEVELOP ALONG THESE BOUNDARIES AND MOVE SOUTHWEST TO NORTHEAST. THUNDERSTORMS THIS AFTERNOON COULD RAPIDLY BECOME SEVERE AS LIFT OVERCOMES THE CAPPING MECHANISM THAT HAS BEEN IN PLACE THROUGH THE MORNING. CONDITIONS ARE FAVORABLE FOR LARGE HAIL HOWEVER THERE IS AN INCREASED FAVORABILITY FOR TORNADOES IN YUMA...KIT CARSON...AND CHEYENNE CO COUNTIES THROUGH AROUND 01Z. DRIER AIR WILL BE PULLED INTO THE REGION LATER THIS EVENING AND TONIGHT. ANOTHER SHORTWAVE MOVES OFF THE ROCKIES ON SUNDAY WITH THE UPPER LOW RAPIDLY DEVELOPING IN SOUTHWEST KANSAS. THE FOCUS FOR SEVERE THUNDERSTORMS WILL SHIFT EASTWARD WITH ACTIVITY MAINLY EXPECTED EAST OF HWY 27 AS A WELL DEVELOPED DRYLINE IS EXPECTED TO FORM. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH SUNDAYS THUNDERSTORMS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 118 PM MDT SAT MAY 7 2016 CLOSED UPPER LEVEL LOW WILL BE OVER THE CENTRAL ROCKIES AT THE START OF THIS PERIOD. WIDE SPREAD LIFT WILL CONTINUE OVER THE AREA AHEAD OF THE CLOSED LOW SUNDAY NIGHT. AT THE SURFACE A DRY LINE WILL BE NEAR THE HIGHWAY 27 CORRIDOR. THE BEST INSTABILITY WILL BE OVER THE EASTERN HALF OF THE AREA DURING THE EVENING AS A RESULT. FURTHER WEST A COLD FRONT WILL MOVE INTO THE AREA. THERE WILL BE SOME INSTABILITY TO WORK WITH BETWEEN THE COLD FRONT AND THE DRY LINE...BUT THE BULK OF THE INSTABILITY AND ANY SEVERE STORMS WILL BE EAST OF THE DRY LINE SUNDAY EVENING. OVERNIGHT SUNDAY THE MORE INTENSE STORMS WILL SHIFT EAST OF THE AREA. AS THE COLD FRONT SLIDES EASTWARD ACROSS THE AREA THE WRAP AROUND CIRCULATION OF THE SURFACE LOW BETWEEN THE DRY LINE AND THE COLD FRONT WILL CAUSE DEW POINTS TO INCREASE ALONG THE COLD FRONT OVER THE EASTERN HALF OF THE AREA. THIS MAY CAUSE ANY STORMS ALONG THE COLD FRONT TO BECOME STRONGER. MONDAY THE COLD FRONT WILL BE SEMI-STATIONARY ALONG THE SOUTHEAST BORDER OF THE AREA. WITH HIGHER DEW POINTS STILL POOLED ALONG THE FRONT...STRONG STORMS MAY DEVELOP ALONG IT. AM NOT EXPECTING SEVERE THUNDERSTORMS AT THIS TIME DUE TO THE LOW DEEP LAYER SHEAR OF 10-15 KTS. DURING THE LATE MORNING AND THROUGH THE AFTERNOON STORM CHANCES WILL INCREASE AS ANOTHER ROUND OF LIFT MOVES ACROSS THE AREA BEHIND THE CLOSED LOW AS THE LOW LIFTS NORTHEAST. MONDAY NIGHT RAIN ACTIVITY WILL END FROM WEST TO EAST ACROSS THE AREA AS SUBSIDENCE AND DRY AIR MOVE INTO THE AREA BEHIND THE UPPER LEVEL TROUGH. TUESDAY THROUGH SATURDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE. DURING THE MIDDLE OF THE WEEK AN UPPER LEVEL SHORT WAVE TROUGH MOVES THROUGH THE TRI-STATE AREA...BRINGING ANOTHER ROUND OF RAIN WITH IT. BEHIND THE TROUGH A SHORT WAVE RIDGE WILL MOVE THROUGH. FOLLOWING THE RIDGE WILL BE ANOTHER SHORT WAVE TROUGH...BRINGING ANOTHER ROUND OF RAINFALL WITH IT THIS WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 605 PM MDT SAT MAY 7 2016 FOR 00Z TAFS...INITIAL CONCERN FOR THE PERIOD WILL BE POTENTIAL FOR THUNDERSTORMS IMPACTING TAF SITES. WHILE IT LOOKED LIKE A FAIRLY LARGE AREA OF CONVECTIVE INITIATION...HAS REALLY STRUGGLED TO MAINTAIN ITSELF RESULTING IN VERY SPARSE CONVECTIVE ACTIVITY IN AREA SOUTH OF WARM FRONT. WITH THESE TRENDS...THINKING GLD HAS A LOWER PROBABILITY OF THUNDERSTORMS THAN PREVIOUSLY THOUGHT AND DO NOT EXPECT A BIG IMPACT. MCK...STILL LOOKS LIKE WILL SEE A PERIOD OF PRECIPITATION...BUT OVERALL CERTAINTY TOO LOW TO REALLY BRING DOWN FLIGHT CATEGORIES. MAY SEE A PERIOD OF FOG DEVELOP AT MCK AS WELL...BUT VERY CONDITIONAL ON HOW THUNDERSTORMS EVOLVE AND LOW CONFIDENCE AT THIS POINT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JRM SHORT TERM...TL LONG TERM...JTL AVIATION...JRM
Hazardous weather outlook, May 7, 2:07 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 107 PM MDT SAT MAY 7 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081915- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 107 PM MDT SAT MAY 7 2016 /207 PM CDT SAT MAY 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP AROUND 3 PM MDT OR 4 PM CDT AND BECOME MORE NUMEROUS THROUGH THE LATE AFTERNOON AND EVENING BEFORE DECLINING OVERNIGHT. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS UP TO 70 MPH. THE GREATER THUNDERSTORM COVERAGE AND THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF INTERSTATE 70. THE SEVERE WEATHER WILL MOVE OUT OF THE AREA DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERE STORMS MAINLY EAST OF THE COLORADO BORDER. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. ANY STORM REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE GREATLY APPRECIATED. JTL
In the hours before
Local storm report, May 7, 8:58 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 7 N TASCO 39.45N 100.31W
05/07/2016 E1.00 INCH SHERIDAN KS TRAINED SPOTTER
&&
BWARRENLocal storm report, May 7, 8:59 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL CULBERTSON 40.23N 100.84W
05/07/2016 E0.25 INCH HITCHCOCK NE PUBLIC
&&
BWARRENLocal storm report, May 7, 9:01 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 15 N WRAY 40.30N 102.23W
05/07/2016 E1.50 INCH YUMA CO PUBLIC
HAIL BETWEEN 1800 AND 1830 LOCAL TIME.
&&
BWARRENLocal storm report, May 7, 9:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 3 S PARK 39.07N 100.36W
05/07/2016 E1.75 INCH GOVE KS TRAINED SPOTTER
&&
BWARRENLocal storm report, May 7, 9:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
843 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL NORCATUR 39.83N 100.19W
05/07/2016 E1.50 INCH DECATUR KS PUBLIC
&&
BWARRENSpecial weather statement, May 7, 9:52 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 952 PM CDT SAT MAY 7 2016 KSZ029-080300- GOVE KS- 952 PM CDT SAT MAY 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GOVE COUNTY UNTIL 1000 PM CDT... AT 952 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF UTICA...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL GOVE COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL KANSAS. LAT...LON 3872 10016 3884 10032 3899 10015 3873 10015 TIME...MOT...LOC 0252Z 224DEG 43KT 3884 10017 HUSTED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:26 PM CDT | Special Weather Statement | GLD | Sheridan | 19 min |
| May 7, 7:45 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 45 min |
| May 7, 7:50 PM CDT | Special Weather Statement | GLD | Sheridan | 10 min |
| May 7, 8:16 PM CDT | Special Weather Statement | GLD | Rawlins | 14 min |
| May 7, 8:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 51 min |
| May 7, 8:48 PM CDT | Special Weather Statement | GLD | Decatur | 12 min |
| May 7, 8:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 53 min |
| May 7, 8:57 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 39 min |
| May 7, 9:27 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 48 min |
| May 7, 9:52 PM CDT | Special Weather Statement | GLD | Gove | 8 min |
| May 7, 10:01 PM CDT | Special Weather Statement | GLD | Gove | 14 min |
| May 7, 10:21 PM CDT | Special Weather Statement | GLD | Graham | 9 min |
| May 7, 10:30 PM CDT | Special Weather Statement | GLD | Graham | 15 min |
| May 7, 10:36 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 20 min |
| May 7, 10:43 PM CDT | Special Weather Statement | GLD | Norton | 32 min |
| May 7, 11:34 PM CDT | Special Weather Statement | GLD | Norton | 26 min |
| May 8, 3:57 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 48 min |
| May 8, 4:03 PM CDT | Special Weather Statement | GLD | Logan | 12 min |
| May 8, 4:06 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 39 min |
| May 8, 4:35 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 40 min |
| May 8, 4:42 PM CDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| May 8, 4:44 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| May 8, 4:45 PM CDT | Special Weather Statement | GLD | Gove | 15 min |
| May 8, 4:56 PM CDT | Special Weather Statement | GLD | Wallace | 19 min |
| May 8, 5:02 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 43 min |
| May 8, 5:12 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 48 min |
| May 8, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 47 min |
| May 8, 5:21 PM CDT | Tornado Warning | GLD | Gove | 24 min |
| May 8, 5:24 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 51 min |
| May 8, 5:27 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 48 min |
| May 8, 5:37 PM CDT | Tornado Warning | GLD | Gove | 23 min |
| May 8, 5:43 PM CDT | Special Weather Statement | GLD | Cheyenne | 32 min |
| May 8, 5:49 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 41 min |
| May 8, 5:57 PM CDT | Tornado Warning | GLD | Gove | 11 min |
| May 8, 6:02 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 43 min |
| May 8, 6:06 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 39 min |
| May 8, 6:06 PM CDT | Tornado Warning | GLD | Graham | 24 min |
| May 8, 6:09 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 51 min |
| May 8, 6:29 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 23 min |
| May 8, 6:33 PM CDT | Tornado Warning | GLD | Decatur | 27 min |
| May 8, 6:41 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Sherman, Thomas | 24 min |
| May 8, 6:49 PM CDT | Tornado Warning | GLD | Thomas | 15 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.